Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 136, NWS Mobile, AL

July 10, 2001Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 2001, 4:37 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 10, 2001, 4:37 PM CDT (21:37 UTC)
Expired
Jul 10, 2001, 5:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baldwin County, AL, Escambia County, FL

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:50 PM CDTThunderstorm Wind 52 EGulf Breeze, FLA wind gust of near 60 mph was estimated at a local market during a thunderstorm in Gulf Breeze. No damage was reported from the high winds.
Jul 10, 4:55 PM CDTThunderstorm Wind 55 MPensacola Beach, FLA wind gust of 63 mph was measured by EMA wind equipment during a thunderstorm on Pensacola Beach. No damage was found as a result of the high winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 102138
SVRMOB

ALC003-FLC033-113-102215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA
  SOUTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 515 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER SEVERE THUNDERSTORMS FROM 3 MILES SOUTH OF ELBERTA       
  TO NAVARRE BEACH MOVING EAST AT 20 MPH.

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY 
WITH THESE STORMS.  IF IN THE PATH OF THESE STORMS...TAKE COVER IN A 
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.

LAT...LON 3045 8690 3044 8731 3044 8779 3030 8740
          3032 8689 3033 8684

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 10, 3:05 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT TUE JUL 10 2001

AFTERNOON HEATING AND RESIDUAL BOUNDARIES ONCE AGAIN FIRING
CONVECTION OVER FCST AREA.  CLOUD COVER AND PCPN OVER INTERIOR ZONES
HAS KEPT TEMPS DOWN A LITTLE IN SOME LOCATIONS TODAY...BUT STILL HOT
AND MUGGY.  AS HAS BEEN THE CASE FOR SEVERAL DAYS NOW...EXPECT
CURRENT SHRA/TSRA TO CONTINUE INTO EVENING HOURS BEFORE
DISSIPATING.  BASED ON CURRENT RADAR IMAGERY...BELIEVE MOST ACTIVITY
THIS EVENING WILL BE SRN/COASTAL ZONES.  FOR WEDNESDAY THRU THURSDAY
NIGHT...UPPER RIDGE CURRENTLY OVER OKLAHOMA WILL WEAKEN...AND MAYBE
EVEN RETROGRADE TO THE WEST (PER AVN) THROUGH THE WEEKEND.  EITHER
WAY...RIDGING ALOFT STILL EXPECTED TO WEAKEN SLIGHTLY OVER FCST AREA
DURING NEXT FEW DAYS.  BOTH THE AVN/ETA MODELS CONTINUE TO INDICATE
A WEAK COLD FRONT CURRENTLY OVER UPPER PLAINS AND MIDWEST STATES TO
DROP SOUTH THIS PERIOD...BECOMING NEARLY STATIONARY OVER SE STATES
JUST TO THE N OF FCST AREA ON WEDNESDAY THROUGH THURSDAY.  THIS WILL
CONTINUE TO PROVIDE A LOW LEVEL FOCUS FOR A CONTINUED CHANCE OF
SHOWERS AND STORMS.  MAX TEMPS WILL CONTINUE LOW TO MID 90S WITH
DEWPOINTS HOLDING IN THE MID 70S THROUGH THURSDAY...RESULTING IN
HEAT INDICES OF AROUND 105 DEGREES AGAIN IN RAIN FREE AREAS THROUGH
THURSDAY.  AFOREMENTIONED FRONTAL BOUNDARY CONTINUES TO DROP SLOWLY
SOUTH... BECOMING QUASI-STATIONARY...ACROSS FCST AREA THROUGH
EXTENDED PERIOD.  ASSOCIATED CLOUD COVER/PCPN WILL BRING TEMPS DOWN
SLIGHTLY DURING EXTENDED PERIOD...BUT STILL EXPECTING CLIMO.

MARINE/FIRE...NO CONCERNS AS FCST VARIABLES FOR BOTH PRODUCTS
EXPECTED TO REMAIN BELOW NECESSARY WATCH/ADVISORY LIMITS THROUGH
PERIOD.

PRELIM NUMBERS...
MOB BB 076/093 075/092 074 122524
PNS BB 077/092 077/091 077 122524
DTS BB 079/090 078/090 077 122524
GZH BB 075/094 074/093 074 122424
2R0 BB 074/095 074/094 073 122424
61A BB 075/094 074/093 074 122424

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:37 PM CDTSevere Thunderstorm WarningMOBSanta Rosa38 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.